Massachusetts, 2021High Wind and Strong Wind in Massachusetts, March 29, 2021
March 29, 2021 · NWS BOX · 14 events in 14 counties and zones
A cold front passed through southern New England on the evening of March 28th. The next morning, on the 29th, a strong upper level short wave trough moved through New England, with a reinforcing shot of cold air.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $58,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed through southern New England on the evening of March 28th. The next morning, on the 29th, a strong upper level short wave trough moved through New England, with a reinforcing shot of cold air. Strong to damaging westerly winds generally gusted to 50 to 60 mph during the morning and early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 29, 2:48 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 29, 2:48 AM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
348 AM EDT Mon Mar 29 2021
.SYNOPSIS...
Dry but very windy and much cooler weather overspreads the region
Monday. However, with the weather pattern very progressive, a
warming trend quickly follows Tuesday into Wednesday. Showers
overspread the area late Wed and continue Wed night into Thu, as low
pressure moves across the region. A drying trend develops later Thu
as low pressure exits, but colder weather overspreads the area Thu
night into Fri. Mainly dry weather continues into the weekend, with
slowly moderating temperatures.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
* Strong to damaging wind gusts of 45 to 55 mph with localized 60
mph possible this morning into mid afternoon.
* Sunshine returns but it will be a blustery and seasonably cold
day.
Cold front pushed through last night, bringing the rain to an end
but allowing strong winds aloft to mix down. Low pressure
intensified to sub 980 mb as it lifts into Eastern Canada, allowing
westerly winds to strengthen behind the front. The increasing
pressure gradient combined with 850mb temperatures crashing from
+12C to -6C in 12 hours has supported strong winds. Bufkit soundings
show very steep 1000-850mb lapse rates approaching dry adiabatic.
This has resulted in westerly wind gusts of 45 to 55 mph (with
isolated 60 mph across high terrain across Western and Central MA)
early this morning into mid afternoon today. The uptick in winds at
the surface coincides with the passage of a rather potent H5
shortwave across northern New England. The strongest winds will
probably be right after sunrise with the benefit of the strong late
March sun angle helping to overcome any remaining low level
inversion. As such, the existing wind headlines remain in
effect through this afternoon.
With 850mb temperatures around -6C, high temperatures are only
expected to reach the 40s to low 50s this afternoon, with wind
chills in the 30s (20s for high terrain). There could even be some
scattered flurries or snow showers but with the mid levels rapidly
drying out, no meaningful precipitation is expected. This shot of
cold air appears to be short lived as 850 mb temperatures rebound to
near 0C by the evening hours.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
Tonight...
850mb temperatures moderate to above 0C by Monday evening. But a
decoupled boundary layer along with clear skies and light winds will
likely lead to a good radiational cooling night. With dew points in
the teens, have opted to lower temperatures down towards the 10th
percentile for widespread 20s, except for low 30s in areas along the
immediate south coast where winds may not fully decouple.
Tuesday...
1030mb high establishes itself just offshore. Bufkit soundings show
mixing up to around 900mb under a subsidence inversion but would not
be surprised to see it go a little higher thanks to strong daytime
heating given we are in late March. 925mb temperatures are around +4
to +6C, so overall expect highs to be around 5 to 10 degrees higher
than on Monday in the upper 50s to low 60s with mid 60s possible if
mixing a little higher. Exception are areas along the South Coast,
which top out in the upper 40s to low 50s thanks to southerly
onshore flow off the cold ocean waters. Forecast wise, have used the
warmer MOS guidance given the above considerations.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Highlights...
* Warm temps Wed/Wed night, then trending colder later Thu into Fri
* One more appreciable rainfall event late Wed into Thu before
possibly an extended period of dry weather Fri/Sat/Sun & beyond
* Seasonably cool Saturday, milder Sunday
Details...
Tuesday night/Wednesday...
Strong low level warm air advection pattern ahead of approaching
trough/front with 925 mb temps warming from about +6C 00z Wed to
+10C to +12C 00z Thu! This will support warmer than normal temps
this period with lows only in the lower 40s Tue night, then rising
temps overnight. Wed likely starts with sunshine but expecting
increasing afternoon clouds with showers arriving late in the day
from west to east. Thus, much of the daylight hours may remain dry
across Eastern MA and RI. Despite increasing clouds, strong low
level warm air advection will offset decreasing solar heating and
still support highs well into the 60s away from the south coast.
Partial sunshine may linger much of the day across Eastern MA and
RI. This may be sufficient for highs to make a run at 70 in this
region.
Wednesday night/Thursday...
Digging/amplifying mid level northern stream trough over the Great
Lakes Wed night evolves into a closed low along the NYS/Canadian
border Thu. At the surface, this induces a robust surface wave
along a highly baroclinic frontal zone draped across New England.
This coupled with PWATs up to +2.5 sigma and strong jet dynamics
(RRQ of 130 kt jet streak), will support periods of heavy rain Wed
night into Thu. Both GEFS and ECENS offering 40-60% probability of
1+ inches of rainfall. Areas of dense fog possible as dew pts climb
into the 50s, especially along the south coast given ocean temps
only in the low 40s. Rain likely tapers off Thu afternoon from west
to east, possibly ending as snow across Western MA.
Friday/Saturday/Sunday...
Mainly dry weather prevails this period. -NAO and associated
downstream blocking, maintains below normal heights across New
England. Thus temps at or cooler than normal much of this period.
Core of cold air over the region Fri with highs only 40-45, upper
30s high terrain. Then not as cool Sat with near normal temps.
Sunday temps may moderate into the mid/upper 50s. Normal high is in
the lower 50s. Mean trough axis sets up over the Maritimes,
providing deep layer NW flow into New England. This may set the
stage for an extended dry pattern beginning Fri and continuing thru
the weekend and possibly into next week.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
0740Z Update...
Monday...High Confidence. Rapid improvement to mainly VFR
conditions early this morning behind the cold front with
lingering MVFR to localized IFR conditions across the Cape
terminals. Main issue will be strong WNW winds with 35 to 45 kt
gusts that will develop after 08z and continue into the early
afternoon hours. Winds quickly subside after 00z with WNW winds
falling below 10 kts.
Monday night...High Confidence. VFR conditions with light winds.
Tuesday...High Confidence. VFR conditions with SW winds 10 to 15
kt.
KBOS TAF...High confidence in TAF.
KBDL TAF...High confidence in TAF.
Outlook /Tuesday Night through Friday/...
Tuesday Night: VFR. Breezy.
Wednesday: Mainly MVFR, with areas VFR possible. Breezy. Chance
RA.
Wednesday Night: Mainly MVFR, with areas IFR possible. Windy
with local gusts up to 30 kt. RA, patchy BR.
Thursday: Mainly MVFR, with local IFR possible. Windy with
local gusts up to 30 kt. Chance RA.
Thursday Night through Friday: VFR. Breezy.
&&
.MARINE...
* Gale Warnings continue through this evening.
Today...High Confidence. Widespread westerly wind gusts 45
knots developing toward daybreak and continuing into the
afternoon hours. Gale Warnings remain in effect for all waters
and there could be a few isolated gusts up to 50 knots. Rough
seas 7 to 12 ft.
Tonight...High Confidence. Winds diminishing to below 15 kt and
seas falling below 5 ft after midnight.
Tuesday...High Confidence. Southwest winds 10 to 15 kt with
gusts 20 to 25 kt. Seas below 5 ft.
Outlook /Tuesday Night through Friday/...
Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas locally approaching 5 ft.
Wednesday: Winds less than 25 kt. Seas up to 5 ft. Slight
chance of rain.
Wednesday Night: Moderate risk for Small Craft Advisory winds
with areas of gusts up to 30 kt. Areas of rough seas. Rain,
patchy fog.
Thursday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Areas of rough seas. Chance of rain.
Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.
Friday: Winds less than 25 kt. Seas up to 5 ft.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 4 PM EDT this afternoon for CTZ002>004.
MA...Wind Advisory until 4 PM EDT this afternoon for MAZ005>007-
013>024.
High Wind Warning until 4 PM EDT this afternoon for MAZ002>004-
008>012-026.
RI...Wind Advisory until 4 PM EDT this afternoon for RIZ001>008.
MARINE...Gale Warning until 6 PM EDT this evening for ANZ230>237-251-
255-256.
Gale Warning until 9 PM EDT this evening for ANZ250-254.
&&
SYNOPSIS...Nocera/Chai
NEAR TERM...Chai
SHORT TERM...Chai
LONG TERM...Nocera
AVIATION...Nocera/Chai
MARINE...Nocera/ChaiHazardous weather outlook, Mar 29, 3:23 AM EST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
423 AM EDT Mon Mar 29 2021
MAZ002>004-008>012-026-300830-
Western Franklin MA-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Northern Middlesex MA-
423 AM EDT Mon Mar 29 2021
...HIGH WIND WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts and western Massachusetts.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
CTZ002>004-MAZ005>007-013>024-RIZ001>008-300830-
Hartford CT-Tolland CT-Windham CT-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Norfolk MA-
Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Block Island RI-
423 AM EDT Mon Mar 29 2021
...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for northern Connecticut, eastern
Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, and Rhode Island.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ230>237-251-255-256-300830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Massachusetts Bay and Ipswich Bay-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
423 AM EDT Mon Mar 29 2021
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ250-254-300830-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
423 AM EDT Mon Mar 29 2021
...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for Massachusetts coastal waters.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo
For the latest updates...please visit our webpage at
www.weather.gov/boston
You can follow us on Facebook at
www.facebook.com/nwsboston
You can follow us on Twitter at
@NWSBoston
Strong Wind, Northern Bristol
- When
- March 29, 4:00 AM EST to 11:00 AM EST
- Where
- Northern Bristol forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.757, -71.088 (the zone’s center; the record gives no point)
Winds generally were gusting to 45 to 50 mph. In Taunton at 408 AM EST, a tree was down on Warner Blvd.
Strong Wind, Barnstable
- When
- March 29, 4:30 AM EST to 10:00 AM EST
- Where
- Barnstable forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 41.684, -70.274 (the zone’s center; the record gives no point)
Winds were gusting to around 50 mph. In Bourne, the ASOS at the Otis Air National Guard Base (KFMH) recorded at wind gust to 49 mph at 745 AM EST. In Chatham at 658 AM EST, a mesonet site also recorded a gust to 49 mph. In Dennis at 531 AM EST, a CWOP station had a gust to 48 mph. In Mashpee at 715 AM EST, a tree was down on Old Barnstable Road.
Strong Wind, Western Franklin
- When
- March 29, 5:00 AM EST to 11:00 AM EST
- Where
- Western Franklin forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph. In Shelburne at 531 AM EST, a tree was down on Route 2.
Strong Wind, Northern Worcester
- When
- March 29, 5:05 AM EST to 12:00 PM EST
- Where
- Northern Worcester forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph, except higher at the highest elevations. In Fitchburg at 1010 AM EST, the ASOS at the Fitchburg Airport (KFIT) recorded a wind gust to 52 mph. Farther to the south, at 1149 AM EST, the ASOS at the Worcester Airport (KORH) recorded a gust to 58 mph. In Warren at 505 AM EST, a large tree was down on wires on Route 67.
Strong Wind, Western Hampshire
- When
- March 29, 5:25 AM EST to 10:30 AM EST
- Where
- Western Hampshire forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph, but higher at the highest elevations. Atop nearby Mt. Tom, a mesonet site recorded a gust to 62 mph at 946 AM EST. At nearby Westover Airport, the AWOS (KCEF) recorded a gust to 53 mph at 951 AM EST. In Huntington at 538 AM EST, a tree fell through the windshield of a moving car on Bromley Road...no information as to any injury. In Worthington at 644 AM EST, a tree was down on powerlines on Indian Oven Road. In Goshen at 927 AM EST, a tree was down on Route 9.
Strong Wind, Eastern Hampshire
- When
- March 29, 5:25 AM EST to 11:00 AM EST
- Where
- Eastern Hampshire forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph, but higher at the highest elevations. Atop nearby Mt. Tom, a mesonet site recorded a gust to 62 mph at 946 AM EST. At nearby Westover Airport, the AWOS (KCEF) recorded a gust to 53 mph at 951 AM EST. In Belchertown at 525 AM EST, a tree was down on wires, with a blown transformer, on Allen Road.
High Wind, Western Middlesex
- When
- March 29, 5:55 AM EST to 11:06 AM EST
- Where
- Western Middlesex forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Winds were generally gusting to 50 to 56 mph, however they did a bunch of damage. In nearby Cambridge, a gust to 56 mph was reported from a CWOP station at 733 AM EST. In Bedford at 1106 AM EST, the ASOS at Hanscom Field recorded a gust to 51 mph. In Natick at 555 AM EST, amateur radio reported a tree down on wires on Campus Drive. In Tewksbury at 705 AM EST, a tree was down on Livingston Street. In Framingham at 708 AM EST, a large tree and powerlines were down on a house on Janebar Circle. In Littleton at 1025 AM EST, a large tree was down on Foster Street, which crushed a car. The occupant of the car was trapped but not injured. In Sherborn at 1105 AM EST, a large pine tree was down on South Main Street (Route 27).
Strong Wind, Western Hampden
- When
- March 29, 6:00 AM EST to 11:00 AM EST
- Where
- Western Hampden forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Winds generally gusting to 50 to 55 mph, except higher in the highest elevations. In Chester at 624 AM EST, a large tree was down on Abbott Hill Road at Skyline Trail. Also in Chester at 927 AM EST, a tree was down on wires on East River Road.
High Wind, Southern Worcester
- When
- March 29, 6:57 AM EST to 11:49 AM EST
- Where
- Southern Worcester forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $2,000
- Reported by
- ASOS
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
In Worcester at 1149 AM EST, the ASOS at the Worcester Airport (KORH) recorded a wind gust to 58 mph. In Mendon at 1051 AM EST, a CWOP station recorded a gust to 56 mph. In Auburn at 618 AM EST, a large tree and powerlines were down on Rochdale Street. In Worcester at 657 AM EST, amateur radio reported a tree down on Airport Road.
Strong Wind, Eastern Norfolk
- When
- March 29, 7:00 AM EST to 11:00 AM EST
- Where
- Eastern Norfolk forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.171, -71.184 (the zone’s center; the record gives no point)
Winds generally were gusting to 45 to 55 mph. In Quincy at 806 AM EST, a tree fell onto Furnace Brook Parkway.
Strong Wind, Eastern Essex
- When
- March 29, 7:00 AM EST to 12:00 PM EST
- Where
- Eastern Essex forecast zone
- Measured
- 46 kt (53 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Amateur Radio
- Coordinates
- 42.639, -70.868 (the zone’s center; the record gives no point)
Winds generally were gusting to 50 to 55 mph. In Beverly at 11 AM EST, the ASOS at the Beverly Airport (KBVY) recorded a gust to 51 mph. Just off the coast of Marblehead, at Children's Island, at 822 AM, a mesonet site recorded a wind gust to 56 mph. In Ipswich at 814 AM EST, a tree fell onto multiple cars on Elm Street.
High Wind, Suffolk
- When
- March 29, 7:14 AM EST to 9:00 AM EST
- Where
- Suffolk forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.264, -71.125 (the zone’s center; the record gives no point)
In Boston at Deer Island, a mesonet site recorded a wind gust to 59 mph at 944 AM EDT (844 AM EST). Other strong wind gusts in Boston included 57 mph at 855 AM EDT (755 A EST) at the Courageous Sailing Center, located on Savin Hill Cove; 56 mph at a mesonet site at Carson Beach at 814 AM EDT (714 AM EST); and 48 mph on the ASOS at Logan International Airport (KBOS) at 1125 AM EDT (1025 AM EST).
Strong Wind, Eastern Hampden
- When
- March 29, 8:00 AM EST to 1:00 PM EST
- Where
- Eastern Hampden forecast zone
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Winds generally were gusting to around 50 mph. In Chicopee at Westover Airport, the AWOS (KCEF) recorded a gust to 53 mph at 951 AM EST. In Westfield at Westfield-Barnes Airport, the ASOS (KBAF) recorded a gust to 46 mph at 1025 AM EST. In Wilbraham at |approximately 2 PM EST a tree was uprooted (location unspecified; time approximate).
Strong Wind, Northwest Middlesex County
- When
- March 29, 9:00 AM EST to 3:00 PM EST
- Where
- Northwest Middlesex County forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Amateur Radio
- Coordinates
- 42.486, -71.392 (the zone’s center; the record gives no point)
Winds were gusting to around 55 mph in northwest Middlesex County. To the west, in Fitchburg, the ASOS at the Fitchburg Airport (KFIT) recorded a gust to 52 mph at 1051 AM EST. To the southwest, the ASOS at the Worcester Airport (KORH) recorded a gust to 58 mph at 1149 AM EST. To the southeast, the ASOS at Bedford's Hanscom Airport recorded a gust to 51 mph at 1106 AM EST. In Pepperell at 150 PM EST, a tree fell onto a bus on Townsend Street, resulting in damage to the bus.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Maine, March 29, 20211 death · 1 event
- High Wind in North Dakota, March 29 to 30, 202163 kt wind · 36 events
- High Wind in South Dakota, March 29 to 30, 202163 kt wind · 26 events
- High Wind in South Dakota, March 29, 202170 kt wind · 24 events
- High Wind in Colorado, March 29, 202168 kt wind · 18 events
- High Wind in Montana, March 29 to 30, 202163 kt wind · 13 events
- High Wind in Nebraska, March 29, 202161 kt wind · 13 events
- High Wind in Kansas, March 29, 202167 kt wind · 12 events
- High Wind in North Dakota, March 29 to 30, 202164 kt wind · 12 events
- High Wind in Nevada, March 29, 202153 kt wind · 11 events
- High Wind in Nebraska, March 29, 202159 kt wind · 11 events
- High Wind in Wyoming, March 29, 202162 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 941817, 941627, 941629, 941628, 941623, 941625, 941621, 941624, 941622, 941819, 941821, 941620, 941626, 941818.